MAUDE Adverse Event Report: CREAGH MEDICAL ADVANCE SERENITY¿ 18; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CREAGH MEDICAL ADVANCE SERENITY¿ 18; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number SER18-150-40-220
Medical Device Problem Codes Fracture (1260); Failure to Deflate (4060)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: the balloon catheter was returned in three segments: 1.Manifold and outer shaft, 2.Balloon and inner shaft , and 3.Proximal end of the balloon (approximately 25mm).The guidewire was returned with the inner shaft and balloon still loaded over the wire.The inner shaft separated from the manifold.The outer shaft also separated from the balloon at the proximal bond.Visual inspection of the second part of the returned device containing the inner shaft and balloon show the inner shaft to be extensively damaged where sections of the distal portion of the inner shaft are bunched.A guidewire was still loaded into the inner shaft upon return for investigation and movement of the guidewire is restricted as the inner shaft appears to be tapered along sections of the guidewire.
 
Event or Problem Description
A patient of undisclosed gender and age underwent a popliteal artery stenosis procedure of the left leg in which the balloon catheter was used.Upon completion of the procedure, the balloon would not deflate.It was noted a 5mm self-expanding stent that was placed in the popliteal artery just prior to inflation.The physician attempted to pop the balloon with a guidewire without resolution.The physician then inflated the balloon past rated burst pressure to induce a balloon rupture in order to remove.The balloon had been inflated approximately 30 minutes prior to removal.At this moment, there was no longer a 3-vessel runoff, flow was lost to the left leg.The procedure went on for approximately 3-4 hours to try to restore flow to the leg.A competitor catheter was used to remove clot out of the lower leg.An additional 2mm drug coated balloon (dcb) and a 2.5mm balloon catheter, ap and pt, were used.Flow to the lower left leg was restored.The physician noted that losing flow to the leg could have been due to performing laser atherectomy prior to stenting and ballooning.It was further noted that a filter guidewire was not put in the leg distal to the target site.The laser could have thrown a clot down the leg.The physician was unable to conclusively determine the cause of the flow loss.There was no further patient harm.
 
Event or Problem Description
Additional information received from the distributor indicated the reported issue occurred during an angioplasty procedure in which a venogram and iliac vein stenting were conducted.The balloon catheter was prepped per ifu.There was no indication of device damage during preparation.It was noted negative pressure was not held on the balloon while loading and advancement to the target lesion.The site denied torquing/twisting the device during loading and advancement.The patient had a previously placed stent in the iliac vein extending into the inferior vena cava (ivc).The distal end of the sent (in the ivc) was occluded and difficult to cross with the guidewire and catheter.Once crossed, the balloon catheter was advanced over the wire.The target vessel was reported to be "very tight" with a lesion length of approximately 5cm.The inability to deflate the balloon catheter occurred approximately 10-15 minutes into the procedure.The balloon was only used for the initial inflation in which the nominal pressure (8atm) was not reached.The type of inflation device used was not recorded.The balloon catheter separated from the shaft during removal and a snare was required.A high-pressure balloon was advanced over the guidewire; however, the shaft length was not long enough to reach the lesion.A competitor balloon catheter was then advanced over the wire, but it also ruptured at the same location.However, that balloon was able to be removed as a complete catheter.No medical intervention was required and the patient had not adverse effects.

Brand Name
ADVANCE SERENITY¿ 18
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI  H53 K8P4
Manufacturer (Section G)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI   H53 K8P4
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key19619687
Report Number3005994106-2024-00009
Device Sequence Number20571637
Product Code LIT
UDI-Device Identifier05391525784366
UDI-Public05391525784366
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K180007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSER18-150-40-220
Device Lot Number22301624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale